Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Red rash with pimple like heads started after tanning?????????

I'm 27 years old and I first developed this rash a year ago and have been to the Dr. many times with no luck.  When the rash started I had just started working out at a local gym but not showering there.  I had also just started fake tanning in a tanning bed( I have fake baked a few times before}  Within a few days I developed a red angry looking skin {rash} that does not itch, it has pimple like heads through out the area that can be poped, but they come back in a few days in almost the same spot, it gets scaly when I dont use Clindamycin, and it will get scally if I just let it go and do nothing, but no itch at all.  I now have this rash on both checks under my eyes and above my chin in the sensitive areas.  Its not very noticable but its only because I'm taking Minocycline 100 MG and Clindamycin Phosphate pledgets.  I also use Clotrimazole and Betamethasone Dipropionate cream if it starts to get more noticable but very seldom.   if I stop the pills and wipes it will flare up in a few days and as it flares up the affected area spreads gets bigger.  Please help me I have tried taking nothing for a month and a half hoping it would run its course but no luck.  The Dr. put me on a strong dose of Amoxicilian {could be misspelled} for 10 days.  I have tried Neosporin, face lotion, Doxycycline 100MG, Lamisil, Embeline E, Minocycline 100MG and the face wipes mentioned above, as well as the steroid creame for a few weeks.  Nothing has killed it, they only seem to help control it.  The sun makes it worse if I'm not taking any of the above, otherwise if I'm using 1 or 2 of the above the sun has no effect on it.  Another quick note, since developing this rash I now get red bumps from shaving(electric razor sterilized beyond beleif} plus I wash my face with anti-bacterial soap before shaving. I never got this before, but if I use a face wipe after shaving I only get 1 or 2 red marks or infected hair folicles if any.  I'm out of ideas I have tried lots of fixes and nothing is a sure fix.  Could it just be adult acne,  I dont have oily skin and I never really had acne as a kid.  I'm thinking it was caused from the tanning bed or gym.  At the time of developing the rash I was on a very high protein diet for about 3 weeks prior to the rash.  also the rest of my body is acne and rash free.
Sorry so long thanks for the help
8 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
You may have more than one thing, but one thing I'm pretty sure you have is steroid ace.  Betamethasone is a strong steroid and Embeline is a super-strong steroid.  Neither should be used on the face.  When such creams are used on the face, they can worsen and perpetuate acne-like eruptions.  When they're stopped, the rash flares, which makes people use them again, and vicious circle continues.  At a minimum, you should stop all steroids.  Once you haven't used them for a month, I would re-consult a skin doctor to see if a proper diagnosis can be specified.

Take care.

Dr. Rockoff
Avatar universal
i just wanted to add that when it flares up it looks like athletes foot. It has that redness to it.  i only tried lamisil for a few days.
thank you
Avatar universal
I have not used the steroid for a couple months and when i stop the minocycline and face wipes the rash comes back.  is it possible to get an athletes foot type rash on my face?  I know I'm not suppose to ask another question, but i just wanted to let you know that, and i'm hoping you can help me out.  I dont think it is acne I have been on mincycline and the face wipes for almost 8 months off and on. i stop every couple months to see if it comes back, and when it does I start the meds again.  Please help if you can
Avatar universal
It sounds somewhat similar to what I have had for the past 10 years but not sure.  Check out this link and see if it fits:  http://dermnetnz.org/fungal/pityrosporum-folliculitis.html.  This is what mine looks like but mine itches.

As for the reaction on the face, I also had that same thing, and indeed the steriod cream I was prescribed was way too strong.  I was diagnosed with rosacea but think it was erroneously diagnosed as I think looking back it was probably yeast.  I weaned off the steroid cream by eventually going down to over the counter strength and watering it down with a face cream.  Still, it would end up like you mention yours is.  It FINALLY resolved when I started using Oil of Olay Total Effects 7 cream.  For some reason my skin reacted very positively to that...well, on my face at least.

Dina
Avatar universal
that looks kinda like mine, but mine is on a much smaller scale.  The crazy part is,. it started when shaving,  the first couple times I shaved when it first started it hurt to shave and kept hurting for some time after.  I will try that 7 cream.  My insurance is not the best so i'll try that before going to the dr. again  so the 7 cream cured yours?
thanks for the help I really appreciate it.
Jay
Avatar universal
I would not say the Oil of Olay Total Effects *cured* my problem, but it definitely helped make it better.  I think it was a matter of me weaning off the steroids then adding it in.  When I tried to go cold turkey off the steriods it always seemed it never got better.  It looked like I had some flakey/scaley jock itch on my face! Yikes!  Anyway, once I got my skin slowly weaned down, it would still react after not using the cortisone mix cream for a few days, but when I started using the Olay, it quit reacting.  It was an almost immediately noticable difference for me.  I can't claim it to be the answer for everyone, but after years of battling it and purchasing expensive cleansers and lotions, this was like a Godsend.

Again, I am suspecting the issue for me is a yeast issue  - especially with the related link indicating the other problem on the back/trunk area is from an overgrowth of common yeast.  I have battled this and been through doctor after doctor trying to figure this out and just recently found something that sounds and looks like mine.  

As for the scale of the problem on the back, my back started out with one small scaley area about the size of a pencil eraser about 10 years ago.  It has grown every year and has now encompassed my entire upper back, has gone below my bra line and has now invaded my chest just above the breasts and my incision line on my abdomen.  If you have what I have, it could be the same - it's just that mine has gone on for so long with little to treat it so it has grown in size.  

Thanks to this forum and other resources online, I feel like I've finally found some answers and will be able to take these bits of info back to a dermatologist and get some solid treatment that may give some relief.  Good luck to you too!

Dina
Avatar universal
Oh yeah - and I've also had problems with the rash when shaving.  I'm wondering if it's a problem like the skin gets grazed enough and somehow allows the yeast to overgrow.  Again, can't say for sure it's yeast, but if it is, these are my suppositions.

I tried washing frequently and avoiding anti-perspirants when it has happened but what I found is that it got worse doing that.  I had much better results by cleansing the area and putting on copious amounts of anti-perspirant a couple times a day.  Anymore when it happens to me, I just keep that routine and it goes away pretty quickly.  Not sure if that is yeast or not, but I was originally thinking it sounded like an allergy to my own sweat.  Now I'm thinking it's all yeast related and am strongly contemplating going on an anti-yeast diet and doing acidophilous to try to get back in balance.

Dina
Avatar universal
I also developed a rash on my forehead(up to hairline) and nose after I laid out in the sun one afternoon this past September.

Dermatologist prescribed minocyclin and Noritate cream - did absolutely nothing. He wants me to stay on these antibiotics for some time, but I personally don't like doing the drug thing for extended periods knowing other side effects will follow.

I have like these little white puss filled pimples, but are surrounded by redness. In all, it can look continuous, not just sporadic bumps.

Never had facial skin problems in my life (37 years old). Very frustrating and depressing, especially since the dermatoligist seems clueless (seems to think it might be rosacea - although I don't have it on the cheeks or chin) about the whole thing.

Am curious as to what you have done lately and if it has helped.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions